Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS San Angelo, TX

June 13, 2012Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 13, 2012, 12:07 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 12:07 AM CDT (05:07 UTC)
Expired
Jun 13, 2012, 12:45 AM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:13 AM CDTHAIL 1.25Haskell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-423 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS54 KSJT 130507
SVRSJT
TXC207-447-130545-
/O.NEW.KSJT.SV.W.0143.120613T0507Z-120613T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 AM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1245 AM CDT

* AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS 3 MILES SOUTH OF
  HASKELL...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE STAMFORD MARINA BY 1225 AM CDT...
  IRBY BY 1245 AM CDT...

LAT...LON 3332 9943 3296 9939 3295 9962 3296 9977
      3304 9995 3330 9993
TIME...MOT...LOC 0507Z 276DEG 15KT 3311 9971

$$
1 follow-up statement
098 
WWUS54 KSJT 130521
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 AM CDT WED JUN 13 2012

TXC207-447-130545-
/O.CON.KSJT.SV.W.0143.000000T0000Z-120613T0545Z/
HASKELL TX-THROCKMORTON TX-
1221 AM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN THROCKMORTON AND HASKELL COUNTIES...

AT 1215 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
IRBY...OR 6 MILES EAST OF HASKELL...MOVING NORTHEAST AT 20 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRBY BY 1230 AM CDT...

LAT...LON 3332 9943 3296 9939 3295 9962 3296 9977
      3304 9995 3330 9993
TIME...MOT...LOC 0521Z 241DEG 18KT 3320 9960

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:46 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 12, 11:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1146 PM CDT TUE JUN 12 2012

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. CURRENTLY
WATCHING A LINE OF STORMS MOVING EAST THROUGH THE MIDLAND AREA. THIS
LINE OF STORMS HAS A CHANCE OF MAKING IT INTO STERLING AND IRION
COUNTIES BY 07Z WED...AND POSSIBLY THE SJT TERMINAL BY 08Z WED.
WILL CARRY A VCTS FOR A FEW HOURS AT KSJT...BUT CONFIDENCE IS NOT
VERY HIGH. ALSO...A LINE OF STRONG TO SEVERE TSTMS IS MOVING
SOUTHEAST INTO THE NORTHERN PART OF THE TEXAS SOUTH PLAINS...STILL
NORTH OF LUBBOCK. THIS ACTIVITY IS FEEDING OFF GOOD SURFACE
INFLOW AND ELEVATED INSTABILITY. THIS COMPLEX OF STORMS MAY MAKE
INTO THE BIG COUNTRY AFTER 09Z WED. WILL GO WITH A VCTS AT THE
KABI TERMINAL BETWEEN 10Z AND 15Z WED...BUT UNCERTAINTY IS STILL
HIGH. WINDS WILL BE SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 30
KNOTS THROUGH THE EARLY MORNING HOURS...ESPECIALLY AT THE KABI AND
KSJT TERMINALS.

21

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT TUE JUN 12 2012/

UPDATE...

LATEST SURFACE ANALYSIS AND SHORT-TERM MODELS INDICATE THE
THUNDERSTORM POTENTIAL FOR THE REMAINDER OF TONIGHT HAS
DIMINISHED. LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONTAL
BOUNDARY REMAINS ACROSS OUR BIG COUNTRY COUNTIES JUST NORTH OF
INTERSTATE 20. IF THUNDERSTORMS DO CONTINUE TO OUR WEST AND
NORTHWEST OVERNIGHT...SOME MIGHT PERSIST LONG ENOUGH TO MOVE INTO
OUR AREA. THUS...I HAVE CONTINUED LOW-END CHANCE POPS FOR MOST OF
WEST CENTRAL TEXAS FOR THE REMAINDER OF TONIGHT. THE LATEST ZONE
AND POINT FORECAST MATRIX PRODUCTS REFLECT THESE GRID CHANCES.

HUBER

PREV DISCUSSION... /ISSUED 306 PM CDT TUE JUN 12 2012/

SHORT TERM...
A STATIONARY BOUNDARY EXTENDED FROM A SURFACE LOW OVER FAR WEST
TEXAS AND EAST ACROSS THE CENTRAL CWA EARLY THIS AFTERNOON. THIS
BOUNDARY WILL LIFT NORTH AS A WARM FRONT LATER THIS EVENING AND
SHOULD BE ALONG THE RED RIVER BY EARLY WEDNESDAY. WITH A VERY
UNSTABLE AIRMASS OVER THE AREA AND GIVEN THE PRESENCE OF THE WARM
FRONT AND MULTIPLE OUTFLOW BOUNDARIES FROM TODAYS ACTIVITY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS
AFTERNOON DURING THE PERIOD OF MAX HEATING OVER WEST TEXAS AND THE
HIGHER TERRAIN OF EASTERN NEW MEXICO. A RESULTANT COMPLEX OF
STORMS IS THEN EXPECTED TO MOVE EAST/SOUTHEAST... BRINGING ANOTHER
CHANCE OF STORMS TO THE FORECAST AREA THIS EVENING AND THROUGH THE
OVERNIGHT HOURS. THE MORE AGGRESSIVE NAM IS DEVELOPING SIGNIFICANT
CONVECTION FARTHER SOUTH INTO THE CONCHO VALLEY LATER THIS
EVENING...WHILE THE GFS KEEPS THE BULK OF CONVECTION OVER THE BIG
COUNTRY THROUGH THE OVERNIGHT HOURS. STRONG INSTABILITY COUPLED
WITH ADEQUATE SHEAR WILL RESULT IN A SEVERE THREAT WITH ANY STORMS
THAT DEVELOP THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE LOW LEVEL JET WILL INTENSIFY THIS
EVENING...WHICH WILL HELP SUSTAIN CONVECTION WELL INTO THE
OVERNIGHT HOURS.

18

LONG TERM...
SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY NIGHT AS
ANOTHER UPPER LEVEL SHORT WAVE IN THE NORTHWEST FLOW ALOFT MOVES
THROUGH THE FORECAST AREA. WITH THE DEPARTURE OF THIS UPPER LEVEL
DISTURBANCE AND THE STRENGTHENING OF AN UPPER LEVEL RIDGE...RAIN
CHANCES WILL END EARLY THURSDAY. WITH UPPER LEVEL HIGH PRESSURE
DOMINATING THE SOUTHERN PLAINS THROUGH THE REMAINDER OF THE
EXTENDED...DRY WEATHER WILL PREVAIL OVER THE FORECAST AREA.
AFTERNOON HIGHS WILL REMAIN GENERALLY IN THE MID 90S AND MORNING
LOWS WILL REMAIN IN THE LOWER 70S THROUGH THE COMING WEEKEND AND
INTO THE BEGINNING OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  92  74  93  73 /  30  20  20  10  10
SAN ANGELO 	 74  96  74  96  75 /  30  10  20  10  10
JUNCTION 	 74  94  72  95  75 /  20   0  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 12, 2:31 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CDT TUE JUN 12 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
231 PM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A BARNHART TO JUNCTION LINE. THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF WEST
CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN HAZARDS WITH
THESE STORMS WILL BE DEADLY LIGHTNING...LOCALLY HEAVY RAIN AND
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS EVENING.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:29 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Jun 13, 1:54 AM CDTSpecial Weather StatementSJTIrion66 min
Jun 13, 5:32 AM CDTSpecial Weather StatementSJTConcho58 min
Jun 13, 6:25 AM CDTSpecial Weather StatementSJTConcho50 min
Jun 13, 6:51 AM CDTSpecial Weather StatementSJTMcCulloch39 min
Jun 13, 7:22 AM CDTSpecial Weather StatementSJTMason53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.